Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 15, 2021, 2:09 PM EDT for Broward County, Florida. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 2:09 PM EDT (18:09 UTC)
- Expired
- Jun 15, 2021, 3:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 67 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:00 PM EDT | TSTM WND DMG | 1 W Lauderhill, FL | LAUDERHILL FIRE DEPARTMENT REPORTED A PALM TREE THAT WAS TOPPLED ONTO A MULTI-STORY APARTMENT BUILDING DURING A STRONG THUNDERSTORM. VIDEO SHOWS THAT THE GROUND WAS SATURATED FROM HEAVY RAIN AROUND THE BASE OF THE TREE. DAMAGE ESTIMATED TO BE ATTRIBUTED TO 45- |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WWUS82 KMFL 151809
SPSMFL
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Tue Jun 15 2021
FLZ071-072-172-151915-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
209 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 315
PM EDT...
* At 208 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Sea
Ranch Lakes to Pembroke Pines. Movement was northeast at 10 mph.
* Winds in excess of 55 mph possible with these storms.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek, Oakland
Park, North Lauderdale, Lauderdale Lakes, Dania Beach and Cooper
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2627 8003 2619 8003 2608 8010 2598 8037
2612 8040 2627 8016
TIME...MOT...LOC 1808Z 243DEG 10KT 2623 8008 2603 8033
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 10:07 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 15, 10:07 AM EDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 1007 AM EDT Tue Jun 15 2021 .UPDATE... Fairly dry through the morning thus far today across the region, though this is likely to change by this afternoon. Though today's convective activity may not be as synoptically driven and as widespread as yesterday, scattered thunderstorms may occur primarily across metropolitan regions this afternoon. The 12Z MFL sounding revealed an environment with effective bulk shear values around 15-20 kt, storm relative helicities of near 100 m^2/s^2, and 500 hPa temperatures around -8C. These parameters may support a few loosely organized stronger storms with more robust updrafts capable of producing strong wind gusts and small hail. The primary threat for today however will be localized and urban flooding for poorly drained and recently soaked metropolitan regions, primarily over populated portions of Miami-Dade, Broward, and Palm Beach Counties. The KEY 12Z sounding revealed low level south/southwesterly winds, which may act to deepen the moist layer region-wide by advecting higher theta-e values northward and possibly also providing a slight augmentation to the low-level wind shear profile. This will be something to monitor going forward for this afternoon and may support a few wet microbursts and increased localized flooding potential. && .PREV DISCUSSION... (Issued 734 AM EDT Tue Jun 15 2021) AVIATION(12Z TAFS)... Predominately VFR conditions expected across the region through 16-18Z with the exception of possible intermittent MVFR CIGs. VCTS expected to affect terminals this afternoon, and fairly reasonable confidence that greatest TSRA coverage will be through about 18-22Z which has been emphasized with TEMPO groups. Brief IFR/LIFR conditions possible with any activity which may require short-fused amendments. Winds generally SSW/SW becoming VRB by about 00-02Z. PREV DISCUSSION... (Issued 301 AM EDT Tue Jun 15 2021) DISCUSSION... Short Term (Now through Wednesday): The active weather pattern will continue throughout Tuesday as the mid level trough remains in place over the eastern portion of the country. Southwesterly flow will increase across the region today continuing to pump in deep tropical moisture across South Florida. The PWAT values from the 00z sounding came in at 2.08 inches and these values are forecasted to hover around 2 inches throughout the day on Tuesday. With the mid level trough in place, the cooler air aloft will also remain over South Florida. As the east and west coast sea breezes develop by the middle of Tuesday morning and start pushing inland, scattered to numerous showers and thunderstorms will once again develop. Some of these storms could become strong once again during the afternoon and evening hours containing gusty winds, small hail, and heavy downpours. The potential for localized flooding will persist over the low lying and poor drainage areas along both coasts given the amount of rain that has fallen over the past day combined with the threat of training thunderstorms once again during the day on Tuesday. High temperatures across the region will generally range from the upper 80s across the east coast metro areas to the lower 90s over the interior. The mid level trough over the eastern portion of the country does not move much on Wednesday, which will keep the deep layer moisture advection over South Florida as southwesterly flow continues. Forecasted PWAT values continue to remain right around 2 inches and forecasted 500 mb temperatures remain between -7 and -8C. Another round of scattered to numerous showers and thunderstorms will develop on Wednesday as the east and west coast sea breezes develop and push inland. A strong thunderstorm or two still cannot be ruled out especially on Wednesday afternoon into Wednesday evening. With plenty of deep layer tropical moisture remaining in place, the potential for localized flooding will still exist due to heavy rainfall as well as the possibility of training of showers and thunderstorms over the same locations. High temperatures on Wednesday will generally remain in the upper 80s across most of the region. Long term (Wednesday Night through Monday): Models continue to depict a mid/upper trough lingering over the area through Thursday, while the sfc ridge over the west Atlantic remains just to our east. This will keep generally SE flow across SoFlo for the beginning of the long term, with moisture advection keeping elevated PWATs across the southern half of the peninsula. Model soundings depict up to 2 inch PWAts on Thursday. The dominant SE flow will again push the best POps over the interior. Highest POps remain over those areas, along with increasing chances for strong thunderstorms during the afternoon and evening hours. Repeated bouts of showers over the same locations may result in localized flooding on Thursday. Long range models show reasonable agreement in weakening the trough and expanding the Atlantic ridge towards the state by Friday. In addition, another Saharan Air Layer event may also reach the area in the Fri-Sat timeframe. These features will combine to bring a drop in POPs, down to around 20-25 percent by Friday afternoon, and into Saturday. For Sun, model solutions suggest the potential for an area of disturbed weather to develop over the west Gulf, which could modify the airmass with increasing moisture for the rest of the weekend. But uncertainty with this feature remains in the models, so its potential role in our forecast for the weekend remains unclear. Interests in the upcoming weekend forecast should continue to monitor the updates to the official forecast. MARINE... An upper level disturbance will continue to bring moderate southwesterly flow to the Atlantic and Gulf coastal waters along with scattered to numerous showers and thunderstorms through the middle of the week. The strongest thunderstorms will be capable of producing waterspouts as well as gusty winds and frequent lightning. By the end of the week, the pattern begins to change as an area of high pressure builds into the Bahamas and the Florida Straits. This will bring a return to a light to moderate southeasterly flow going into the upcoming weekend along with the potential for a drier air mass as well. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 87 77 88 / 30 70 50 60 West Kendall 76 88 75 89 / 30 70 50 60 Opa-Locka 76 88 75 89 / 30 70 50 60 Homestead 76 87 75 87 / 30 70 50 60 Fort Lauderdale 77 87 77 88 / 30 70 50 60 N Ft Lauderdale 77 86 77 86 / 30 70 50 60 Pembroke Pines 76 87 75 88 / 30 70 50 60 West Palm Beach 76 87 74 86 / 30 70 50 60 Boca Raton 77 88 76 87 / 30 70 50 60 Naples 77 87 74 88 / 30 70 60 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 15, 10:36 AM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1036 AM EDT Tue Jun 15 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1036 AM EDT Tue Jun 15 2021 ...Localized Flooding Possible Across East and West Coast... ...Strong Thunderstorms are Possible This Afternoon... ...Moderate Risk for Rip Currents Along Coastal Collier County... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Flooding: Repeated heavy rainfall from thunderstorms may lead to localized flooding over urbanized and poorly drained areas along the east and west coast today. Thunderstorms: Scattered to numerous showers and thunderstorms will develop once again today. Some of these thunderstorms could become strong containing gusty winds, frequent lightning, and small hail. Rip Currents: A moderate risk for rip currents exists for coastal portions of Collier County. Waterspouts: A few waterspouts are possible across the local waters of South Florida today. Hail: Small hail may be possible today in association with stronger thunderstorms. Wind: The strongest thunderstorms could produce wind gusts in excess of 45 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous showers and thunderstorms are possible into midweek, especially over the interior and east coast metro areas. The primary impacts from the thunderstorms will be gusty winds, lightning, and localized/urban flooding. The moderate risk for rip currents may linger along coastal portions of Collier County. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 15, 1:46 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
Issued by National Weather Service Key West FL
146 PM EDT Tue Jun 15 2021
FLZ072>074-172-173-151830-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
146 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI-DADE AND
SOUTHEASTERN BROWARD COUNTIES UNTIL 230 PM EDT...
* At 145 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Gladeview, or near Hialeah,
moving northeast at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Davie, Miami Beach, Plantation, Coral Gables, South Miami,
Surfside, Hallandale, Miami Gardens, North Miami, Doral, North
Miami Beach, Aventura, Dania Beach and Miami Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2594 7999 2590 8004 2581 8004 2569 8029
2589 8047 2615 8018
TIME...MOT...LOC 1745Z 224DEG 10KT 2584 8023
BTSpecial weather statement, Jun 15, 2:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Tue Jun 15 2021
FLZ071-072-172-151915-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
209 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 315
PM EDT...
* At 208 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Sea
Ranch Lakes to Pembroke Pines. Movement was northeast at 10 mph.
* Winds in excess of 55 mph possible with these storms.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek, Oakland
Park, North Lauderdale, Lauderdale Lakes, Dania Beach and Cooper
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2627 8003 2619 8003 2608 8010 2598 8037
2612 8040 2627 8016
TIME...MOT...LOC 1808Z 243DEG 10KT 2623 8008 2603 8033
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Jun 14, 8:50 PM EDT | Areal Flood Advisory | MFL | Collier | 115 min |
| Jun 14, 8:56 PM EDT | Special Weather Statement | MFL | Collier | 64 min |
| Jun 14, 9:41 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Jun 14, 9:49 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Jun 14, 10:06 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 14, 10:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 15, 1:39 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jun 15, 1:46 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Jun 15, 1:52 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 15, 2:12 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 15, 2:20 PM EDT | Special Weather Statement | MFL | Broward | 55 min |
| Jun 15, 2:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 15, 2:26 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 15, 2:43 PM EDT | Special Weather Statement | MFL | Broward | 62 min |
| Jun 15, 2:49 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 15, 2:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 15, 2:56 PM EDT | Special Marine Warning | MFL | 94 min | |
| Jun 15, 3:12 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 5 hr |
| Jun 15, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 62 min |
| Jun 15, 3:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 15, 3:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jun 15, 3:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 15, 4:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Jun 15, 4:11 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 15, 4:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jun 15, 4:33 PM EDT | Special Weather Statement | MFL | Monroe | 27 min |
| Jun 15, 4:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 15, 4:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 15, 4:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 15, 5:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 15, 5:06 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Jun 15, 5:25 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jun 15, 5:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 15, 5:57 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 63 min |
| Jun 15, 6:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 15, 6:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 15, 6:39 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 81 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.